MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Catalog Number 90314
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an endovascular procedure, the subject stent retriever delivery wire broke off during third pass and part of the stent and delivery wire remained in the patient's middle cerebral artery (m2-m1).An attempt was made to retrieve it with a snare device, but it could not be retrieved.Recanalization was not obtained, and the procedure was completed leaving the remained broken/fractured devices.The patient's condition is stable so far.The patient was able to speak after this event.Antiplatelet drugs were added.Physician felt that the anatomy and/or location of intended area of treatment may have contributed to the reported event.
 
Additional Manufacturer Narrative
B2 outcomes attributed to ae - corrected to include other serious (important medical events).There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the core wire was seen to be broken at the distal end of the device, approx.193.5 from the proximal end.The retriever shaped section was not returned.The insertion tool was not returned.Functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported 'retriever fracture/broken during use' and 'un-retrieved device fragments' could not be duplicated during device analysis; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the retriever broke off in the patient's middle cerebral artery mca and was left in the patient's anatomy.That the device was prepared for use as per the dfu, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure.The wire component of the device was returned for investigation.The device was received, decontaminated, inspected, measured, and imaged.Upon review of the returned wire there was stretching noted on the polymer jacket at the distal end, which is indicative that some stresses may have been exerted on the wire that could have contributed to the fracture.An assignable cause of procedural factors will be assigned to the as reported 'retriever fracture/broken during use' and 'un-retrieved device fragments' and as analyzed 'retriever core wire broken during use', as the issue is associated with a product that meets stryker design and manufacture specifications but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Sem (scanning electron microscopy) imaging was conducted on the core wire fracture and there was evidence of bending stresses and ductile failure and tensile forces.
 
Event or Problem Description

Brand Name
TREVO NXT 4MM X 41MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17866471
Report Number3012931345-2023-00218
Device Sequence Number7041902
Product Code POL
UDI-Device Identifier07613327299946
UDI-Public07613327299946
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2024
Device Catalogue Number90314
Device Lot Number166122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer10/10/2023
11/20/2023
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date10/10/2023
11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAT6 CATHETER (STRYKER); CHIKAI-14 GUIDEWIRE (NON STRYKER); PHENOM21 CATHETER (NON STRYKER)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown